Facebook Pixel
EmpowHER Guest

Can any kinds of antibiotics affect the effectivity of a pill?

By Anonymous March 17, 2015 - 11:35am
Rate This

Hi there, my husband and i just had a sexual interaction and i took an antibiotic last night. I am using microgynon 30 and just on my 1st week of my new pack.started saturday at 9:03pm then i was late taken my sunday pill for 5mins. Took my monday one on time but had taken just an antibiotic and that's it. Just one medicine. Having sex with my husband tonight brought me up a thought and worries that it might affect the effectivity of the pill and a possibility of being pregnant is present. If that, please tell me. Thank you so much!!

Add a Comment1 Comments


Hi Anon,

Thank you for sharing your question with the EmpowHER community!

There are a few known antibiotics (Rifampin and Griseofulvin) that can reduce the action of birth control. However, there is no evidence indicating that effect for all antibiotics.  

To be on the safe side, it's recommended that a secondary birth control method be used to prevent unwanted pregnancy.


I hope this helps!

Be well,


March 17, 2015 - 2:30pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!